Alert archive / New Jersey / Coastal Flood Statements in 2019
Coastal Flood Statement 16, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Dec 3, 2019, 1:01 PM EST for Ocean County, New Jersey. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2019, 1:01 PM EST (18:01 UTC)
- Expired
- Dec 3, 2019, 9:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 16 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WHUS41 KPHI 031801 CFWPHI Coastal Hazard Message National Weather Service Mount Holly NJ 101 PM EST Tue Dec 3 2019 NJZ020-026-040200- /O.EXP.KPHI.CF.S.0015.000000T0000Z-191203T1800Z/ /O.NEW.KPHI.CF.S.0016.191203T1801Z-191204T0200Z/ Ocean-Coastal Ocean- 101 PM EST Tue Dec 3 2019 ...Minor Coastal Flooding Continues for Barnegat Bay... * LOCATIONS...Barnegat Bay. * TIMING...Until 9 PM EST this evening. * COASTAL FLOOD IMPACTS...Up to one half foot of inundation above ground level is possible in low-lying areas near shorelines and tidal waterways in the back bays. Minor roadway flooding is possible on the barrier islands and along the back bays of Ocean County. && $$ Deal
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Dec 3, 9:40 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 3, 9:40 AM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
940 AM EST Tue Dec 3 2019
.SYNOPSIS...
Low pressure located off the New England coast will continue to
pull away from the region today. A weak cold front will pass
through the area Wednesday and then high pressure will build
southwest of the area on Thursday. A stronger, but mostly dry,
cold front will pass through our area late in the day on Friday.
High Pressure will build into the area on Saturday before
shifting offshore on Sunday as the next storm system approaches
from the west.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update: The precipitation from the morning has dissipated
and moved offshore. Mostly sunny skies and dry but breezy
conditions will prevail today.
Previous discussion... Strong low pressure was centered to the
east of Cape Cod early this morning. The low will continue to
move northeast toward Nova Scotia today.
The last of the light snow in our region extended along the
northern part of the New Jersey coast around 6:30 AM. It is
forecast to move out to sea by mid morning, and any lingering
low clouds should follow. We are anticipating a mostly sunny
morning with an increase in high clouds from the west during the
afternoon.
High temperatures are expected to range from around 30 on the
Pocono Plateau to the middle 40s in southern Delaware. The wind
should remain from the northwest, increasing around 15 MPH with
gusts of 25 to 30 MPH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Our region will be between the area of low pressure departing
to our northeast and a cold front approaching from the west for
tonight. The sky is expected to be overcast, at first with deck
of cirrostratus, followed by an increase in mid level clouds and
eventually some stratocumulus. There could be scattered
flurries late tonight in parts of eastern Pennsylvania.
The northwest wind is forecast to diminish and it should back
to the west. Low temperatures will likely favor the upper 20s
and lower 30s in our region.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday through Friday:
The beginning of the long term will feature two moisture-
starved northern-branch systems clipping our area. The first of
these systems will impact the area on Wednesday. Given the
dynamics being shunted north of the area, the limited moisture,
and downsloping in WNW flow, expect that most of the area
remains dry apart from maybe some flurries or light snow showers
over the Poconos and NW NJ. Sfc. High Pressure will briefly
build SW of the area on Thursday before a weak low passes just
north of the area on Friday. Although the cold frontal passage
is more robust with this system, the same general factors which
limited the precipitation potential with the Wednesday system
should still apply, so am not expecting much precipitation
outside of some light snow/rain showers.
Persistent NW flow aloft should keep temperatures roughly 5
degrees below climo on Wed/Thu (e.g. highs generally low to mid
40s), before a slight warm up ahead of the low on Friday brings
them near seasonable norms. Expect considerable cloud cover on
Wed/Friday due to the aforementioned clipper systems, and some
stratocu will also be possible in the cool NW flow on Thursday
(particularly over the Poconos).
Saturday through Monday:
Saturday will be noticeably colder than Friday as cold high
pressure builds in from the west. Highs will generally be in the
upper 30s to lower 40s (sub-freezing in the Poconos) and it
will be quite dry with dewpoints in the teens.
The high will move offshore Sunday with southerly return flow
warming temperatures about 5-10 degrees relative to Saturday.
However it is still expected to remain dry (except maybe Sunday
night).
By Monday, warm air/moisture advection coupled with shortwave
energy moving ahead of the longwave trough over the Plains
should result in fairly widespread precipitation overspreading
the area. At this time all signs point to a primarily if not
exclusively rain event given southerly flow in the overrunning
regime and the surface low's ultimate track (on Tuesday) NW of
the area.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...Lingering MVFR conditions near the coast improving to
VFR by 14Z. Otherwise, VFR conditions with scattered clouds are
expected through the day. Northwest wind increasing to 12 to 16
knots with gusts around 25 knots. High confidence.
Tonight...VFR under a cloudy sky. Northwest wind around 10
knots becoming west 6 knots or less. High confidence.
OUTLOOK...
Wednesday...Mainly VFR. Possibly some MVFR ceilings at
KRDG/KABE but confidence is low. West wind around 10 knots.
Wednesday night...VFR. West wind 5 to 10 knots.
Thursday...VFR. NW winds 15-20 knots with gusts of 20-30 knots
possible during the afternoon.
Thursday night... VFR. West winds 5-10 kts.
Friday...Mainly VFR, some chance of sub-VFR conditions in
afternoon SHRA. SW winds around 10 kts, shifting W-NW 10-15 kts
later in the afternoon
Friday night -Saturday...VFR with W-NW winds around 10 kts.
&&
.MARINE...
The gales have ended, so I've dropped the Gale Warning and
replaced it with a Small Craft Advisory through this evening.
Winds will be generally decreasing throughout the day,
especially by later this afternoon.
Overnight will see conditions continuing to improve.
OUTLOOK...
Wednesday...Sub-SCA conditions during the day with 2-3 ft seas
and westerly winds gusting 15-20 kts.
Wednesday night and Thursday...NW Winds will reach SCA criteria
Wednesday evening with the potential for marginal Gale
conditions by Thursday morning and continuing through much of
the day Thursday. Seas generally 3-4 ft.
Thursday night through Friday...Winds diminish for a time
Thursday night into early Friday but then likely increase to SCA
conditions again by late Friday as NW winds gust 25-30 kts.
Seas 2-4 ft.
Friday night through Saturday...SCA conditions likely Friday
night through early Saturday as NW winds gust up to 30 knots.
Conditions may dip below SCA criteria by Saturday afternoon.
Seas generally 2-4ft.
&&
.TIDES/COASTAL FLOODING...
A Coastal Flood Statement is in effect for Ocean County due to
continued trapped water in the back bays, especially northern
Barnegat Bay. It is in effect for this morning, then water
should begin to drain from the back bays in the NW flow regime.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 8 PM EST this evening for
ANZ450>455.
Small Craft Advisory until 6 PM EST this evening for ANZ430-
431.
&&
Synopsis...Carr
Near Term...Iovino/Staarmann
Short Term...Iovino
Long Term...Carr
Aviation...Carr/Iovino
Marine...Carr/Iovino/Staarmann
Tides/Coastal Flooding...Hazardous weather outlook, Dec 3, 11:07 AM EST, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1107 AM EST Tue Dec 3 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-041615- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1107 AM EST Tue Dec 3 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-041615- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1107 AM EST Tue Dec 3 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Dec 3, 9:23 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM SNOW 4 SW WANTAGE 41.24N 74.65W
12/03/2019 M10.0 INCH SUSSEX NJ TRAINED SPOTTER
0612 AM SNOW ALLAMUCHY-PANTHER VALLE 40.91N 74.83W
12/03/2019 M4.5 INCH WARREN NJ TRAINED SPOTTER
0613 AM SNOW READINGTON TWP 40.61N 74.78W
12/03/2019 M2.0 INCH HUNTERDON NJ TRAINED SPOTTER
0642 AM SNOW BYRAM TWP 40.94N 74.71W
12/03/2019 M6.0 INCH SUSSEX NJ PUBLIC
0647 AM SNOW HACKETTSTOWN 40.85N 74.83W
12/03/2019 M5.0 INCH WARREN NJ TRAINED SPOTTER
0656 AM SNOW PORT READING 40.57N 74.24W
12/03/2019 M1.4 INCH MIDDLESEX NJ PUBLIC
0700 AM SNOW EAST BRUNSWICK 40.42N 74.42W
12/03/2019 M1.2 INCH MIDDLESEX NJ NWS EMPLOYEE
0700 AM SNOW BUDD LAKE 40.87N 74.74W
12/03/2019 M6.5 INCH MORRIS NJ PUBLIC
0730 AM SNOW WHITING 39.95N 74.38W
12/03/2019 M1.0 INCH OCEAN NJ PUBLIC
0745 AM SNOW BRICK 40.01N 74.06W
12/03/2019 M2.5 INCH OCEAN NJ TRAINED SPOTTER
0800 AM SNOW EWING 40.27N 74.80W
12/03/2019 M0.4 INCH MERCER NJ TRAINED SPOTTER
0800 AM SNOW LAKE HOPATCONG 40.95N 74.62W
12/03/2019 M9.3 INCH MORRIS NJ TRAINED SPOTTER
0830 AM SNOW MOUNT POCONO 41.12N 75.36W
12/03/2019 M3.5 INCH MONROE PA TRAINED SPOTTER
0900 AM SNOW STEWARTSVILLE 40.69N 75.11W
12/03/2019 M2.0 INCH WARREN NJ TRAINED SPOTTER
&&
GORSELocal storm report, Dec 3, 9:57 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
957 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW VERNON 41.20N 74.48W
12/03/2019 M13.4 INCH SUSSEX NJ TRAINED SPOTTER
545 FEET ELEVATION.
&&
GORSELocal storm report, Dec 3, 10:02 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1002 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND DMG VERNON 41.20N 74.48W
12/03/2019 SUSSEX NJ PUBLIC
NUMEROUS TREES DOWN DUE TO ICE AND SNOW.
POWER OUTAGES.
1110 PM NON-TSTM WND DMG ANDOVER 40.98N 74.74W
12/02/2019 SUSSEX NJ PUBLIC
MPING REPORT OF 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
GORSELocal storm report, Dec 3, 10:09 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1009 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 1 NNE NORTH PRINCETON 40.38N 74.65W
12/03/2019 M2.1 INCH MERCER NJ TRAINED SPOTTER
&&
STAARMANNLocal storm report, Dec 3, 11:11 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1111 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 NNW LAKE MOHAWK 41.05N 74.68W
12/03/2019 M7.5 INCH SUSSEX NJ TRAINED SPOTTER
&&
STAARMANNLocal storm report, Dec 3, 11:15 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 AM EST TUE DEC 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW RANDOLPH, NJ 40.85N 74.57W
12/03/2019 M9.4 INCH MORRIS NJ PUBLIC
&&
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 5:44 AM EST | Coastal Flood Statement | PHI | Ocean | 7 hr |
Nearby
Coastal Flood Statements in New Jersey, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.